Does anyone know what antidepressants that doesn't make you gain weight? I've been on Zoloft 3 times in my life and every time in go on it I gain weight. I have an appointment to see my doctor on the 9th and I was going to ask him for a different antidepressant. Thank you for any information that you all may give
I was on a diet (getting rid of my Zoloft pounds) when I started taking Wellbutrin. I shed those extra pounds, and I did not lose or gain weight after that. Wellbutrin is OK for depression but it does not help much with anxiety.
My depression is starting to get real bad. I'm at a point I don't care if I am alive or died, but I would prefer to be died. I am having a hard time being rashinal(misspelled) and not doing something stupid to myself. I do have some points that I am thinking straight, and I know I need help. I finally made my appointment to see the Dr., now I have to fight myself not to cancel the appointment. I sorry nobody wants to hear about my b.s so I will stop now. I 'm just rambling, trying to stay as stable as possible today.
Thank you Janik and BethyM. The last time I was on Zoloft, I got off it in 2001, It took a while to get rid of all the excess weight. I'm now down to a decent weight. I need to get back on antidepressants but the weight gain it not what I want. I would like to try something different first.
[This message has been edited by bren7 (edited 10-03-2003).]
ive heard of people going on effexor and losing 30 lbs but when i went on it i gained 30 lbs so be careful.
topamax is a mood stabilizer that can go along with an antidepressant to help u lose weight but the only thing is u have to get blood taken to check for liver problems every 2-6 months.
seroquel is supposedly can possibly make u lose weight but it can cause diabetes now i heard so yea...
remeron can also decrease appetite.
im worried about the same thing u are when i get on ew meds- the possibility of weight gain- so i just ask my dr whenever he suggests a new med if it is prone to weight gain or loss. so just ask your dr and he's obligated to tell u. or just research the meds on your own but know that even if a med is prone to weight loss for some people it can have opposite effects and make u gain.
I know there is a possiblity with any med to gain weight. I'm not looking to lose weight, if I do I won't complain, I just don't want to gain again. The first time 2 times on Zoloft I only put on a few pounds, of course I was only on the meds for 4 months each time, but I didn't lose the weight. The last time on Zoloft I put on 40 lbs. I didn't eat more, I didn't change my diet at all, I just packed on the weight. I was lucky though, cuz after I was off the meds about 7 months, I started losing weight, again I didn't really change my diet much, I cut out soda (I didn't drink much anyway) and I didn't add extra salt to my food and limited my chips and fries, and drank more water, and in 6 months I lost 60 lbs. Weight wise I'm happy were I am, I'm 10 lbs over weight but I don't want more weight.
I don't know if my dr. will give me anything other then Zoloft. He is my general practioner, the last time I needed meds he gave them to me cuz I had been on Zoloft before, He may not give me anything other then Zoloft until I see a different Dr. first. So I will see what he says on Thursday. But I need to get on them soon, I'm having a hard time not doing something stupid to myself.
wow u lost 60 lbs!!! im so jealous! geez! i STILL havent lost all the weight i gained from the damn effexor. but then again i havent *really* changed my diet and im a cookie monster hehe
anyways yea i dont really believe in taking meds from a general practioner only cuz they arent a psychiatrist so its not good to take psycho meds from a non-psycho dr. well be sure to get yourself to some sort of dr so u can get those pills before u *do* do something stupid. we wouldnt want that.
Some doctors think Wellbutrin is some sort of diet pill, or they give that impression to their patients. The truth is that it generally does not cause weight changes, unlike other antidepressants. But as you see, we are all different. Was the Wellbutrin worth the weight gain?
[This message has been edited by Janik (edited 10-10-2003).]
Bren7, How are you doing? I sure understand about your depression, I used to wake up every morning & wish I'd get run over by a truck, or come down with a terminal illness, anything to be out of my misery. But I've been taking Effexor for 2 yrs & am feeling much, much better. It has also helped TREMENDOUSLY with my anxiety. I've also lost 22 lbs while taking it, & I eat like a pig & get hardly any exercise. But some people gain weight on it. Everyone's different.
Before trying Effexor I tried at least 6 different meds. Either they didn't work or the side effects were unbearable. So if you try one & it isn't right for you, try something different.
i was on lexapro and it really didnt effect my weight, but then i was switched to paxil cr and im rarely hungry. usually i have to force myself to eat because i know i need to. but personally, i think that medications effect different people in different ways. also, if you eat a box of cupcakes a day on any meds (not saying you do! just speaking generally here) youre gonna gain weight. you can check out different drugs on [url="http://www.rxlist.com"]www.rxlist.com[/url] to see side effects and such and look for one that does not cause weight loss.
Thank you everyone for all the help. I didn't get in to see my Dr., I canceled the appointment. I'm going to see if things get better on there own first. I have been dealing with pretty good lately. It hasn't been to bad, it's tolerable.